Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 82, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2016, 5:03 PM EDT for 5 counties in Kentucky. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 23, 2016, 5:29 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bath County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:08 PM EDT | TSTM WND DMG | Judy, KY | TREES DOWN ON THE 4600 BLOCK OF VAN THOMPSON ROAD NEAR HWY 537. |
| Jun 23, 5:15 PM EDT | TSTM WND DMG | 2 S Sideview, KY | TREES DOWN ON DONALDSON ROAD NEAR THE CLARK COUNTY LINE. |
| Jun 23, 5:37 PM EDT | TSTM WND DMG | 2 S Sideview, KY | TREES DOWN ON DONALDSON ROAD NEAR THE CLARK COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:01 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
161
WUUS53 KJKL 232103
SVRJKL
KYC011-069-165-173-205-232145-
/O.NEW.KJKL.SV.W.0082.160623T2103Z-160623T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
BATH COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 545 PM EDT
* AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JUDY...OR
NEAR MOUNT STERLING...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...FRENCHBURG...MARSHALL...
JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...GRANGE CITY...
LOWER SPENCER...BETHEL...FLAT CREEK...BOURBON FURNACE...PRESTON...
ODESSA...EWINGTON...SIDEVIEW...RAMEY AND WALKERS CROSSING.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
KENTUCKY.
LAT...LON 3794 8349 3801 8401 3810 8407 3812 8408
3814 8406 3817 8399 3819 8398 3826 8389
3829 8348
TIME...MOT...LOC 2102Z 275DEG 34KT 3813 8399
HAIL...<.75IN
WIND...60MPH
$$
JVM2 follow-up statements
829
WWUS53 KJKL 232123
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT THU JUN 23 2016
KYC069-232132-
/O.CAN.KJKL.SV.W.0082.000000T0000Z-160623T2145Z/
FLEMING KY-
523 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLEMING COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
KENTUCKY.
LAT...LON 3819 8365 3817 8364 3819 8363 3818 8348
3794 8349 3801 8401 3808 8403 3813 8397
3814 8393 3814 8386 3819 8371
TIME...MOT...LOC 2122Z 274DEG 41KT 3809 8362
$$
KYC011-165-173-205-232145-
/O.CON.KJKL.SV.W.0082.000000T0000Z-160623T2145Z/
MONTGOMERY KY-MENIFEE KY-ROWAN KY-BATH KY-
523 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL MONTGOMERY...NORTHERN MENIFEE...SOUTHWESTERN ROWAN AND
SOUTHERN BATH COUNTIES...
AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YOUNG
SPRINGS... OR 8 MILES SOUTHEAST OF OWINGSVILLE...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...FRENCHBURG...MARSHALL...
JEFFERSONVILLE...CAMARGO...SALT LICK...LOWER SPENCER...FLAT CREEK...
BOURBON FURNACE...PRESTON...EWINGTON...RAMEY...WALKERS CROSSING...
HOPE...STEPSTONE...PREWITT...COONS STATION AND YALE.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
106 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
KENTUCKY.
LAT...LON 3819 8365 3817 8364 3819 8363 3818 8348
3794 8349 3801 8401 3808 8403 3813 8397
3814 8393 3814 8386 3819 8371
TIME...MOT...LOC 2122Z 274DEG 41KT 3809 8362
HAIL...<.75IN
WIND...60MPH
$$
JVM247
WWUS53 KJKL 232129
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT THU JUN 23 2016
KYC011-165-173-205-232139-
/O.CAN.KJKL.SV.W.0082.000000T0000Z-160623T2145Z/
MONTGOMERY KY-MENIFEE KY-ROWAN KY-BATH KY-
529 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY...NORTHERN
MENIFEE...SOUTHWESTERN ROWAN AND SOUTHERN BATH COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN AND
LIGHTNING IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
KENTUCKY.
LAT...LON 3819 8365 3817 8364 3819 8363 3818 8348
3794 8349 3801 8401 3808 8403 3813 8397
3814 8393 3814 8386 3819 8371
TIME...MOT...LOC 2127Z 275DEG 34KT 3808 8353
$$
JVMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:30 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 23, 3:30 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Jackson KY 330 PM EDT THU JUN 23 2016 .UPDATE... Issued at 1142 AM EDT THU JUN 23 2016 Current surface analysis across the area features temperatures warming into the lower 80s and a vague but present outflow boundary across central eastern Kentucky. As well, a cold front is present to the northwest and will slowly be making a south and southeast approach. Clearing skies and increased heating through the early afternoon hours will allow for rapid destabilization this afternoon as cells develop ahead of the slowly dropping southeast cold front. The remnant outflow boundary across the area will further enhance convection as storms become organized and produce possible damaging winds and heavy rainfall. As the front slides south and becomes west to east across the area this evening, training of storms becomes possible and where repeated bouts of rain has fallen before, a decent flash flood threat is valid. Have issued a Flash Flood Watch until 8pm. This may need to be extended depending on how long the activity lasts into this evening.. UPDATE Issued at 708 AM EDT THU JUN 23 2016 Convection that was over ILN and RLX has shifted southeast, with a area of showers and thunderstorms currently impacting the northern portion of the CWA. Luckily storms have weakened significantly, so there is no severe threat at this time. However it could be putting down some decent rains, which will be something to keep in mind for any storms that develop or move over the same location later in the day. Otherwise, forecast seems to be in good shape this morning. Loaded in the latest observations to make sure the temp, dew point, and wind forecasts were in line with ongoing conditions. Grids have been published and sent to NDFD/web, though no changes are needed to the forecast package at this time. && .SHORT TERM...(Today through Friday) Issued at 403 AM EDT THU JUN 23 2016 An active start to the period is expected today, thanks to a center of low pressure currently traveling eastward across Indiana and Ohio. This will continue on a southeast track through the day, pulling a cold front southward into the state between 18 and 21Z. The cold front will then remain in place across the northern half of the state through at least 6z tonight (Friday) before finally slowly shifting southward through the southern portion of the CWA through the day Friday. Along and just south of the current cold front, a stout area of convection has set up, currently encompassing much of IN, OH, and northern WV. This convection is taking a southeastward track, following the best theta-e advection gradients. Based on the current radar trends, the current convection may pass just north of the CWA through the next few hours. However, as the low continues eastward and the cold front begins to sag farther south as we begin gaining daytime sunlight and heating, expect pops to begin shifting into our area. As such, included slight chances over the next couple of hours, with scattered pops by 12Z, slowly spreading southward through about noon. Latest hi-res models all seem to agree that convection will be more scattered in nature as it moves across eastern KY. However, with decent CAPE throughout the morning/early afternoon, and stout winds in the low, mid, and upper levels, any of these storms could still produce some severe potential, mainly in the form of strong to damaging winds. Between 18 and 21Z, the cold front will begin its descent into KY. This will correspond with best peak heating and afternoon instability. CAPE values will top out between 3.5k and 4.5k j/kg between 18 and 0z, with LIs still dropping to -10 to -12. DCAPE will even max out around 1.5k j/kg by 0Z this evening. This will therefore be our best chance for seeing more widespread severe potential, with damaging winds still the main concern. Pops will increase to numerous along the frontal boundary in our northern CWA between 18 and 21Z, then slowly spread southeastward throughout the remainder of the afternoon and evening. Despite the lingering frontal boundary, the center of low pressure will continue shifting eastward, robbing best instability from the area for the latter half of the overnight. Still a bit concerned, however, about PWAT values and heavy rainfall through the overnight. Any storms during the day could put down torrential rainfall, which may lead to further flooding concerns. In a fortunate note, however, it looks like during most of the day today, most widespread rains will mainly affect the northern CWA, which hasn't been quite as worked over from previous day's storms. However, any training of storms could quickly cause problems. Unfortunately, PWATS will actually increase to over 2 inches (nearly 2.5 inches at SME!) between 0 and 6z this evening according to the latest NAM12 soundings. This is slightly higher than the GFS soundings, but even this model is still reading nearly 2 inches. Will need to continue to monitor storms into the overnight for potential flooding concerns. For Friday, the cold front will continue to weaken, having little affect on the state by this point. In fact, strong NW flow will take hold across much of the CWA north of the boundary, bringing much drier air into the region, and cutting off any remaining precip concerns for the day. Temperatures will be a few degrees cooler than today with the NW flow in place, but will still achieve the mid and upper 80s by the afternoon, though with slightly less humidity. .LONG TERM...(Saturday through Thursday) Issued at 330 PM EDT THU JUN 23 2016 Upper level ridge continues to build into the region through the first part of the forecast period. The next weather maker will be a weak frontal boundary that progresses SE into the region, and this will begin increasing chances of showers and thunderstorms late weekend into the first part of next week. The storms will wain some as we move into Tuesday, but additional storms are possible by Thursday as another upper level wave approaches. Model wise the the spaghetti plot shows that the guidance remains in good agreement. The upper level high will be well established across the lower MS River Valley. Guidance remains in good agreement with the ridging breaking down by mid week. The breakdown will lead to cooler temperatures by the time we get to mid and late week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 131 PM EDT THU JUN 23 2016 Left over low level moisture from this mornings complex of thunderstorms has left some MVFR cigs in place at most TAF sites. Will maintain those into the early afternoon before new convection develops with a remnant outflow boundary and a cold front moving southeast through this evening. This will create some IFR and below cigs and vis due to thunderstorms and continuing through 03z. Leftover moisture and clearing skies late tonight will then allow for fog development towards dawn. This should then begin to clear out after 14z with increased heating through the morning hours and lifting cigs. && .JKL Watches/Warnings/Advisories... Flash Flood Watch until midnight EDT tonight for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...SHALLENBERGER SHORT TERM...JMW LONG TERM...DJ AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 23, 3:36 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 336 PM EDT THU JUN 23 2016 KYZ044-050>052-058>060-068-069-104-106>114-119-120-242245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 336 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...TORRENTIAL RAINFALL...AND ISOLATED TORNADOES. THESE STORMS MAY ALSO LEAD TO FLASH FLOODING CONCERNS...ESPECIALLY IN LOCATIONS THAT HAVE RECEIVED REPEATED ROUNDS OF RAINFALL OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS WELL...MAINLY IN THE MORNING ACROSS FAR EASTERN KENTUCKY. THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THROUGH TONIGHT. KYZ079-080-083>088-115>118-242245- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG 336 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS...SMALL HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS MAY ALSO LEAD TO FLASH FLOODING CONCERNS...ESPECIALLY IN LOCATIONS THAT HAVE RECEIVED REPEATED ROUNDS OF RAINFALL OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS WELL...MAINLY IN THE MORNING ACROSS FAR EASTERN KENTUCKY. THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING TODAY AND TONIGHT. SHALLENBERGER
In the hours before
Special weather statement, Jun 23, 1:42 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 142 PM EDT THU JUN 23 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 142 PM EDT THU JUN 23 2016 ...HOT AND HUMID CONDITIONS THIS AFTERNOON... AS TEMPERATURES RISE THIS AFTERNOON INTO THE LOW 90S...THE COMBINATION OF HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES IN THE 95 TO 100 RANGE. LIMIT OUTDOOR ACTIVITIES THIS AFTERNOON...DRINK PLENTY OF WATER...AND TAKE FREQUENT BREAKS IN THE SHADE. NEVER LEAVE CHILDREN OR PETS INSIDE A VEHICLE. SHALLENBERGER
Special weather statement, Jun 23, 1:46 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
146 PM EDT THU JUN 23 2016
KYZ052-104-106-231815-
ROWAN-ELLIOTT-MORGAN-
146 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...AND MORGAN
COUNTIES...
AT 145 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWFOUNDLAND...OR NEAR
GRAYSON LAKE STATE PARK...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...MINOR...CHRISTY...WAGNER STORE...LYTTEN...
NEWFOUNDLAND...CLEARFIELD...HAMM...ELLIOTTVILLE...BRUIN...
LITTLE SANDY...VALE...PELFREY...CRIX...LICK FORK...BLAIRS MILLS...
WAGNER...CRANEY AND BANGOR.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3818 8305 3820 8304 3821 8301 3817 8298
3818 8292 3811 8289 3809 8293 3805 8295
3803 8300 3805 8345 3818 8348 3821 8328
3819 8326 3819 8324 3822 8322 3823 8310
TIME...MOT...LOC 1745Z 269DEG 27KT 3816 8306
ABESpecial weather statement, Jun 23, 3:54 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT THU JUN 23 2016
KYZ044-052-232030-
ROWAN-FLEMING-
354 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS OVER WALLINGFORD...OR NEAR
FLEMINGSBURG...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...POPLAR PLAINS...PLUMMERS LANDING...CRAINTOWN...
NEPTON...ELIZAVILLE...GODDARD...PECKS RIDGE...GATES...WALTZ...
FOXPORT...MUSES MILLS...HALDEMAN...WALLINGFORD...CRANSTON...TILTON...
COWAN...MOUNT CARMEL...TRIPLETT AND EWING.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
142 AND 148.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
KENTUCKY.
&&
LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
3840 8342 3839 8340 3832 8336 3832 8334
3823 8331 3821 8328 3835 8386 3836 8388
3835 8389 3837 8390 3837 8392 3846 8386
3853 8364
TIME...MOT...LOC 1954Z 280DEG 44KT 3841 8361
JVMThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:13 AM EDT | Special Weather Statement | JKL | Elliott | 47 min |
| Jun 23, 6:29 AM EDT | Special Weather Statement | JKL | Fleming | 46 min |
| Jun 23, 7:02 AM EDT | Special Weather Statement | JKL | Bath, Elliott, Rowan | 43 min |
| Jun 23, 7:42 AM EDT | Special Weather Statement | JKL | Johnson, Martin | 33 min |
| Jun 23, 8:06 AM EDT | Special Weather Statement | JKL | Pike | 39 min |
| Jun 23, 10:53 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 12 hr |
| Jun 23, 1:46 PM EDT | Special Weather Statement | JKL | Elliott | 29 min |
| Jun 23, 3:54 PM EDT | Special Weather Statement | JKL | Fleming | 36 min |
| Jun 23, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 26 min |
| Jun 23, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Rowan | 33 min |
| Jun 23, 4:57 PM EDT | Areal Flood Advisory | JKL | Elliott, Fleming, Rowan | 3 hr |
| Jun 23, 5:21 PM EDT | Tornado Warning | JKL | Elliott, Johnson | 24 min |
| Jun 23, 5:35 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 25 min |
| Jun 23, 5:44 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 46 min |
| Jun 23, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan, Wolfe | 28 min |
| Jun 23, 6:26 PM EDT | Areal Flood Advisory | JKL | Montgomery | 64 min |
| Jun 23, 6:40 PM EDT | Areal Flood Advisory | JKL | Martin | 3 hr |
| Jun 23, 6:43 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Leslie, Magoffin, Owsley and 2 more | 32 min |
| Jun 23, 7:07 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 23 min |
| Jun 23, 7:11 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 34 min |
| Jun 23, 7:29 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 31 min |
| Jun 23, 7:51 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Owsley, Pulaski and 1 more | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.